MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL, CEMENTED OR UNCEMENTED
Model Number 71342800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to unknown reasons.Head and liner explanted.Patient's outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed to exchange the femoral head and liner.The reason for the revision remains unknown.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record cannot be completed.A complaint history, an ifu and risk assessment review could not be performed with accuracy as the failure mode is unknown.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on our investigation the failure mode cannot be confirmed and the root cause of this issue remains undetermined due to insufficient information.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 28MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10577867
Report Number1020279-2020-04836
Device Sequence Number2992225
Product Code LZO
UDI-Device Identifier03596010474148
UDI-Public03596010474148
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342800
Device Catalogue Number71342800
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;